Alert archive / Nevada / Red Flag Warnings in 2024
Red Flag Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Aug 21, 2024, 12:20 PM PDT for 4 counties in Nevada. It took effect at Aug 22, 2024, 10:00 AM PDT. It was in force for 61 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 21, 2024, 12:20 PM PDT (19:20 UTC)
- In effect from
- Aug 22, 2024, 10:00 AM PDT
- Expired
- Aug 24, 2024, 11:00 PM PDT
- In force
- 61 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 215 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 12:30 PM PDT | NON-TSTM WND GST 60 | 19 N Mercury, NV | |
| Aug 23, 7:32 AM PDT | NON-TSTM WND GST 83 | 11 Sse Blue Eagle Ranch, NV | Station (TMBN2) Timber Mountain, Elevation 9000 ft. |
| Aug 23, 7:32 AM PDT | NON-TSTM WND GST 83 | 11 Sse Blue Eagle Ranch, NV | Timber Mtn RAWS (TMBN2), elevation 9000 feet. |
| Aug 23, 7:32 AM PDT | NON-TSTM WND GST 83 | 11 Sse Blue Eagle Ranch, NV | Timber Mtn RAWS (TMBN2), elevation 9000 feet. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5243 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
182 WWUS85 KVEF 211920 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1220 PM PDT Wed Aug 21 2024 .South-southwesterly winds will increase Thursday and Friday afternoons across the southern Great Basin and western Mojave Desert as a fall-like trough approaches the Desert Southwest late- week. NVZ460>465-220330- /O.UPG.KVEF.FW.A.0003.240822T1700Z-240824T0600Z/ /O.NEW.KVEF.FW.W.0007.240822T1700Z-240824T0600Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 1220 PM PDT Wed Aug 21 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM THURSDAY TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA.. The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 10 AM Thursday to 11 PM PDT Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Nevada...Fire weather zones 460, 461, 462, 463, 464, and 465. * TIMING...Thursday morning through Friday evening. * WIND...South-southwest winds between 15 and 25 mph with gusts between 30 and 40 mph. * HUMIDITY...Afternoon relative humidity between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
7 follow-up statements
241 WWUS85 KVEF 220239 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 739 PM PDT Wed Aug 21 2024 .South-southwesterly winds will increase Thursday and Friday afternoons across the southern Great Basin and western Mojave Desert as a fall-like trough approaches the Desert Southwest late- week. NVZ460>465-221300- /O.CON.KVEF.FW.W.0007.240822T1700Z-240824T0600Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 739 PM PDT Wed Aug 21 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THURSDAY TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA.. THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING, WHICH IS IN EFFECT FROM 10 AM THURSDAY TO 11 PM PDT FRIDAY. * AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONES 460, 461, 462, 463, 464, AND 465. * TIMING...THURSDAY MORNING THROUGH FRIDAY EVENING. * WIND...SOUTH-SOUTHWEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS BETWEEN 30 AND 40 MPH. * HUMIDITY...AFTERNOON RELATIVE HUMIDITY BETWEEN 5 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * AFFECTED AREA...In Nevada...Fire weather zones 460, 461, 462, 463, 464, and 465. * TIMING...Thursday morning through Friday evening. * WIND...South-southwest winds between 15 and 25 mph with gusts between 30 and 40 mph. * HUMIDITY...Afternoon relative humidity between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
079 WWUS85 KVEF 221002 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 302 AM PDT Thu Aug 22 2024 NVZ460>465-222200- /O.CON.KVEF.FW.W.0007.240822T1700Z-240824T0600Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 302 AM PDT Thu Aug 22 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA.. * AFFECTED AREA...In Nevada...Fire weather zones 460, 461, 462, 463, 464, and 465. * TIMING...10 AM this morning through 11 PM Friday evening. * WIND...South-southwest winds 15 to 25 mph with gusts between 30 and 40 mph. * HUMIDITY...Afternoon relative humidity between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
055 WWUS85 KVEF 222140 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 240 PM PDT Thu Aug 22 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA.. .THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING, WHICH IS IN EFFECT THROUGH 11 PM PDT FRIDAY. NVZ460>465-231400- /O.CON.KVEF.FW.W.0007.000000T0000Z-240824T0600Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 240 PM PDT Thu Aug 22 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA.. * AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONES 460, 461, 462, 463, 464, AND 465. * TIMING...NOW THROUGH 11 PM FRIDAY EVENING. * WIND...SOUTH-SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS BETWEEN 30 AND 40 MPH. * HUMIDITY...AFTERNOON RELATIVE HUMIDITY BETWEEN 5 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * AFFECTED AREA...In Nevada...Fire weather zones 460, 461, 462, 463, 464, and 465. * TIMING...Now through 11 PM Friday evening. * WIND...South-southwest winds 15 to 25 mph with gusts between 30 and 40 mph. * HUMIDITY...Afternoon relative humidity between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
173 WWUS85 KVEF 231308 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 608 AM PDT Fri Aug 23 2024 NVZ460>465-240600- /O.CON.KVEF.FW.W.0007.000000T0000Z-240824T0600Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 608 AM PDT Fri Aug 23 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA... * AFFECTED AREA...In Nevada...Fire weather zones 460, 461, 462, 463, 464, and 465. * TIMING...Until 11 PM this evening. * WIND...South-southwest winds will increase this morning to 15 to 25 mph with gusts between 30 and 40 mph persisting into this evening. * HUMIDITY...Afternoon relative humidity between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
310 WWUS85 KVEF 232007 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 107 PM PDT Fri Aug 23 2024 NVZ461-463>465-240600- /O.EXT.KVEF.FW.W.0007.000000T0000Z-240825T0600Z/ Lincoln County/Ely Dispatch-Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 107 PM PDT Fri Aug 23 2024 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA... * AFFECTED AREA...In Nevada...Fire weather zones 461, 463, 464, and 465. * TIMING...Until 11 PM Saturday evening. * WIND...South-southwest winds will increase this morning to 15 to 25 mph with gusts between 30 and 40 mph persisting into this evening. After an overnight lull, gusty conditions return Saturday. * HUMIDITY...Afternoon relative humidity between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ460-462-240600- /O.CON.KVEF.FW.W.0007.000000T0000Z-240824T0600Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch- 107 PM PDT Fri Aug 23 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA... * AFFECTED AREA...In Nevada...Fire weather zones 460 and 462. * TIMING...Until 11 PM this evening. * WIND...South-southwest winds will increase this morning to15 to 25 mph with gusts between 30 and 40 mph persisting into this evening. * HUMIDITY...Afternoon relative humidity between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ MW
124 WWUS85 KVEF 240536 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1036 PM PDT Fri Aug 23 2024 NVZ460-462-240645- /O.EXP.KVEF.FW.W.0007.000000T0000Z-240824T0600Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch- 1036 PM PDT Fri Aug 23 2024 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA COUNTY AND NYE COUNTY DESERTS. Decreasing wind speeds are expected overnight and widespread Red Flag conditions are not expected. $$ NVZ461-463>465-250600- /O.CON.KVEF.FW.W.0007.000000T0000Z-240825T0600Z/ Lincoln County/Ely Dispatch-Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 1036 PM PDT Fri Aug 23 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA... * AFFECTED AREA...In Nevada...Fire weather zones 461, 463, 464, and 465. * TIMING...Until 11 PM Saturday evening. * WIND...South-southwest winds of 15 to 25 mph with gusts between 30 and 40 mph are expected again Saturday after an overnight lull. * HUMIDITY...Afternoon relative humidity between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
516 WWUS85 KVEF 250543 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1043 PM PDT Sat Aug 24 2024 NVZ461-463>465-250645- /O.EXP.KVEF.FW.W.0007.000000T0000Z-240825T0600Z/ Lincoln County/Ely Dispatch-Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 1043 PM PDT Sat Aug 24 2024 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA... Gusty winds are subsiding and humidity will gradually increase overnight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Aug 21, 9:30 AM PDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 21, 9:30 AM PDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 930 AM PDT Wed Aug 21 2024 .SYNOPSIS...Another couple of days of monsoon activity is expected in northwestern Arizona before a trough of low pressure dries out the region and cools temperatures to below-average readings this weekend. Meanwhile, gusty southwest winds will pick up Thursday and Friday afternoons that will increase fire danger across the southern Great Basin. Temperatures will rebound back above seasonal averages next week. && .UPDATE...Moisture from the Gulf of California is continuing to stream northward through the Colorado River Valley this morning. Dew point temperatures into the low 60s have spread as far north as Laughlin, and this moisture will continue to spread north and deepen through the day. Convection is still expected to be limited this afternoon and evening, with the best storm chances remaining across the Arizona Strip. However, the latest HRRR guidance indicates the possibility of an isolated storm or two developing over southern Mohave and far eastern San Bernardino Counties by mid-afternoon. Given the increasing moisture levels noted above, any storms that do develop today may contain heavy downpours that could result in localized flash flooding. .PREVIOUS DISCUSSION...220 AM PDT Wed Aug 21 2024 .SHORT TERM...Today through Friday. Thunderstorms returning to Mohave County this afternoon through Thursday will be the most impactful weather impact for our forecast area the next few days. This is a result of moisture being pulled up from northwest Mexico and the Gulf of California between a ridge centered over Texas and a broad trough extending down from the Pacific Northwest. Surface dew points in the lower 60s have spread up the lower Colorado Rive Valley to between Lake Havasu and Needles and deeper moisture will increase today and tonight then persist through Thursday across Mohave County with precipitable water values of 1.25-1.5 inches likely. This will be followed by a drying trend Friday as dry southwest flow increases. Isolated to scattered thunderstorms will begin this afternoon over northern Mohave County and will likely continue overnight and increase in coverage through Thursday night with the aid of upward forcing associated with the jet entrance region over Northwest Arizona and Southwest Utah. Storms will move to the northeast around 20-25 mph, but this setup will be favorable for training cells Thursday and the potential for localized heavy rainfall and associated flash flooding especially over far northeast Mohave County from Colorado City to Pipe Spring National Monument. We will monitor this area closely through this afternoon through Thursday night. The aforementioned trough will strengthen and dig as a closed low dropping out of the Gulf of Alaska slowly makes its way inland across the Great Basin and Northern Intermountain Region Friday into the weekend. This will lead to widespread south-southwest winds gusting 30-40 mph and dry conditions Thursday and Friday across southeast California and southern Nevada. Temperatures will begin trending downward today with high lowering generally 3-5 degrees each day through Friday. .LONG TERM...Saturday through Tuesday. Deep West Coast trough will begin to weaken and swing inland over the weekend, ushering in dry and cooler air to the region. There remains some discrepancy among forecast guidance on finer details of the trough, namely how quickly it weakens and how fast it lifts into the northern Rockies. But regardless, confidence is high that temperatures will drop to their coolest levels since Mid-June. NBM probabilities for a high temperature Saturday of 99 or less are currently near 75 percent, with about a 40 percent chance of being 95 degrees or less. Meanwhile, morning low temperatures in parts of the Owens Valley near Bishop will bottom out in the lower 40s by Sunday morning. The taste of fall won't last long however as ridging will begin to build back across the Southwest early next week, helping to send temperatures back closer to normal by Monday and Tuesday. && .AVIATION...For Harry Reid...South or southeast winds will continue through the morning with wind direction favoring 180 to 160 degrees. There is a 50% chance for wind speeds over 8KT through 15Z, and current observations at and around the terminals have been 8-10KT through much of the night so expecting this trend to continue. After 15Z, the probability for over 8KT wind speeds increases to 100% and there is a 30%-40% chance for gusts of 15-20KT. After 18Z, winds will become south southwest and increase. Gusts over 20KT are likely with low chance (30% probability) for gusts over 25KT, especially around 21Z. Gusts will end after sunset but southerly wind speeds will remain between 8-10KT through the night. Watching the potential for southeast winds to push into the terminals after 12Z with speeds around 10KT, included a shift to a more southerly direction at 14Z Wednesday however low confidence in exactly how winds will set up at that time. Storm activity will increase today compared to the past few days, however not expecting anything near the terminals this afternoon with most of the convection remaining in western Arizona, including the with the Mormon Mesa corridor possibly seeing thunderstorm impacts. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty south to southwest winds will develop late this morning and early afternoon across the region with widespread gusts 20-25KT expected. KBIH will favor a more southeasterly direction like they usually do, with gusts likely remain at 20KT or less with only a 30% probability for gusts over 20KT this afternoon. KDAG will see gusty southwest winds developing after 22Z. Winds will diminish after sunset. Low confidence in winds tonight at KEED and KIFP as south to southeast winds may push out of southwest Arizona through the Colorado River Valley, which would keep winds elevated and more southeast than the current TAF forecast. Scattered thunderstorms will develop this afternoon, mainly in northwest Arizona however there is a very low chance for thunderstorms further south which would get close to KEED and KIFP. COnvection may linger in northwest Arizona through the night. Increasing clouds out southwest Arizona through the period but will remain around 12kft-15kft. && .FIRE WEATHER...South-southwest winds will increase today then become stronger Thursday and Friday with gusts 30 to 40 mph. These winds will combine with dry fuels and single-digit afternoon relative humidity values resulting in critical fire weather conditions across most of southern Nevada. Fire Weather Watches are in effect from Thursday morning through Friday evening. Overnight relative humidity recoveries will range from 30 to 40 percent across the watch area. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Planz SHORT TERM...Adair LONG TERM...Outler AVIATION...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.